Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online
Ask a Dentist   »  

Have accidentally brushed teeth with cortizone. Should I worry?

User rating for this question
Answered by

Dentist, Pedodontics
Practicing since : 1981
Answered : 70 Questions
Believe it or not I just brushed my teeth with cortizone 10. Not wearing glasses thought it was my Colgate. When I realized it I spit all out then brushed w Colgate and used mouth wash. Will I have problems???
Posted Tue, 8 Oct 2013 in Dental Health
Answered by Dr. Amitabha Chakraborty 1 hour later
Brief Answer:
Do not worry, It is nothing serious.

Detailed Answer:

Thank you for the query and I feel your concern about your problem.

I think as soon as you stated brushing you felt that it is not a tooth paste and then looked upon at the tube and realize the mistake that you have started brushing with Cortizone 10. DON'T worry.

As you said that you have 'spit all out', still I believe you may have ingested a little amount that had been passed into your stomach dissolving through saliva. For your information,lower percentage Cortisone cream are also used for topical application in the oral cavity for some kind of ulceration. In fact even if you ingested little more cortisone as a SINGLE dosage you would not have been suffered from any serious side effects.

The most prominent side effect of such SINGLE oral intake of higher dose is stomach upset, diarrhea or at times it may lead to gastritis. A quick drink of some amount of milk or antacid would have pacified the irritation caused by the drug into your stomach.

If you did not do that, still you have nothing to worry. If you feel any stomach irritation, pain or belching take 20 ml of any liquid antacid available and consult your physician for examination and investigation, if required. Your blood pressure may temporarily increase a little with the effect of this drug, but it will come down to your normal range as soon as the action of the drug wears off within few hours. So, again, do not worry. Hopefully you will not have any problem at all.

You are most welcome if you have any further query. Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dentist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor